MAUDE Adverse Event Report: BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F118107T
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refq4597 showed no similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported powerglide needle tip was left exposed.No patient harm reported.Additional info.Received 07/19/2021 " when placing a 10cm powerglide midline, venous access was obtained, the wire easily thread into vein, and catheter easily slid over guidewire into patient¿s vessel.However, when removing [very gently] the remainder of the catheter from the green wings, the needle housing device remained connected to the green wings and did not stay on the needle; therefore, the needle tip was left exposed and was a hazard/sharp.No patient harm occurred.Line was salvageable.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the safety mechanism separated from the needle was confirmed, but the exact mechanism of damage was undetermined.The safety mechanism and green wings from a powerglide pro deployment system were the only items returned for investigation.The stem at the distal end of the safety mechanism was still attached to the plug on the green wings.The safety mechanism was full of what appeared to be dry blood.When the safety mechanism was disassembled, it was noted that the o-ring was not in the correct position within the safety mechanism.A microscopic examination of the safety mechanism revealed a break in the o-ring.A portion of the o-ring cross section exhibited a glossy surface.The remainder of the surface was dull and uneven.No damage was observed on the other components.The cause of the break in the o-ring is unknown, but the break allowed the safety mechanism to separate from the needle.It could not be determined when or how the material was damaged.A review of the manufacturing records showed no evidence that the reported event was caused by the manufacturing process.H3 other text : evaluation findings are in section h.11.

Brand Name
BASIC KIT 18G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key12281153
Report Number3006260740-2021-03168
Device Sequence Number11885827
Product Code FOZ
UDI-Device Identifier00801741140464
UDI-Public(01)00801741140464
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF118107T
Device Catalogue NumberF118107T
Device Lot NumberREFQ4597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;